Does acutane cause depression or any kind of change in a persons mood?
I am an 18 year old student athlete. I attend UNCG the University of North Carolina Greensboro. I had a history of acne and saw my dermatologist who put me on acutane. I sometimes experienced mood changes when taking the pill. Although I did not get bad depression I can see how a person could should this person see a doctor if they are experiencing these feelings?
This is a really good question. The quick answer to your question is yes, any person on Accutane that experiences a possible side effect including depression should seek help from the doctor that prescribed that medicine right away. Much research has been done to try and determine the link between Accutane and depression. While some data are conflicting, it is generally accepted that the drug can induce, or at least exacerbate depressive symptoms in some people and even suicidal thoughts. The mechanism of this reaction to Acctuane is unknown. This is why dermatologists usually have close follow up for all their patients that they have on Accutane. If you are still on Accutane and experiencing mood changes while taking the pill, then you should schedule an appointment with the dermatologist that prescribed it to you. This is true whether your symptoms are severe or only mild. He or she can recommend either stopping the medication, adding something for depression, or having you speak to a councilor or psychiatrist. Please do not let this symptom go without discussing it with your doctor. If you experience suicidal thoughts or your depression worsens suddenly, do not hesitate to go to the emergency room for evaluation. Good luck.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- Is there a medicine that cures warts?
- What is the best way to remove facial spider veins?
- I have some lumps under my skin and they are growin what can they be?
- I have a bump on my face that does not hurt, just keeps scabbing up. What is it?
- Whiteheads - What is the best way to get rid of a lot of whiteheads around the nose?
Need More Info?